Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes thick white fishy odour discharge from the vagina and how is it prevented ?

Hi for a couple weeks I have been having a lot of thick white fishly smelling discharge coming from my vagina. I been taking doxycycline hyclate! What is the problem and do u think that will help.
Asked On : Sat, 2 Jul 2011
Answers:  4 Views:  398
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
hio,your vaginal discharge is grey or develops a strong fishy smell, particularly after sexual intercourse, you could have bacterial vaginosis (BV). BV is an imbalance in the normal bacteria found in your vagina. It does not usually cause itching or irritation.
Like thrush, BV is very common and is not sexually transmitted. It is easily treated with antibiotics. See your doctor.
In diagnosing bacterial vaginosis, it is important to exclude other serious infections, such as gonorrhea and Chlamydia.
At present, it seems to be that a combination of multiple bacteria must be present together for the problem to develop. Bacterial vaginosis typically features a reduction in the number of the normal hydrogen peroxide-producing lactobacilli in the vagina. Simultaneously, there is an increase in concentration of other types of bacteria, especially anaerobic bacteria (bacteria that grow in the absence of oxygen). As a result, the diagnosis and treatment are not as simple as identifying and eradicating a single type of bacteria. Why the bacteria combine to cause the infection is unknown.
both the partners will require treatment.
so consult ur gynaec.

Answered: Wed, 18 Jul 2012
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
Hi,thanks for query.First of all you need to visit a gynecologist for examination.This character of discharge is indicative of infection.Depending upon the local examination your doctor will advise you the drugs.At times if you are married ,both the partners needs treatment.
wishing you good health.
Answered: Sat, 2 Jul 2011
I find this answer helpful
  User's Response
Hi Dear
Welcome to Healthcare Magic Forum,
I think you need complete investigations done to rule out any major pathology.
And doxycycline may not be the first drug of choice in your condition if it is simple genital tract infection.You need to know the exact organism by culture report.
Only then the exact medication can be decided.
Good Luck!
Answered: Sat, 2 Jul 2011
I find this answer helpful
Anesthesiologist Dr. Neetika Soni's  Response
welcome to health care magic,
you could having a fungal infection and u will need antifungal treatment,but for the right diagnosis get yourself examined by a gynaec.
Answered: Sat, 2 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor